Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 102, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 24, 2006, 2:06 PM MST for Santa Cruz County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2006, 2:06 PM MST (21:06 UTC)
- Expired
- Aug 24, 2006, 3:00 PM MST
- In force
- 54 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 43 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 242108 FFWTWC AZC023-242300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 206 PM MST THU AUG 24 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF NOGALES * UNTIL 400 PM MST * AT 202 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR RIO RICO. ANOTHER STRONG THUNDERSTORM WAS LOCATED OVER EASTERN SANTA CRUZ COUNTY NEAR CANELO. BOTH STORMS WERE MOVING EAST AT ONLY 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SONOITA...RIO RICO...KINO SPRINGS...ELGIN AND CANELO. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3172 11116 3133 11115 3134 11046 3173 11046 $$ PYTLAK WEATHER.GOV/TUCSON
3 follow-up statements
000 WGUS75 KTWC 242127 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 225 PM MST THU AUG 24 2006 AZC023-242300- SANTA CRUZ AZ- 225 PM MST THU AUG 24 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR SANTA CRUZ COUNTY... AT 215 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STRONGEST STORM WAS LOCATED JUST SOUTHWEST OF CANELO...OR ABOUT 9 MILES WEST OF SIERRA VISTA...MOVING EAST AT 5 MPH. OTHER STRONG THUNDERSTORMS WERE ALSO NEAR PATAGONIA...RIO RICO...AND JUST WETS OF LOCHIEL. A STORM SPOTTER IN TUBAC HAS REPORTED 2 INCHES OF RAIN FROM THESE THUNDERSTORMS...WITH AN INCH OF THAT RAIN FALLING IN ABOUT 20 MINUTES. THIS AMOUNT OF RAIN WILL ALMOST CERTAINLY CAUSE FLASH FLOODING IN NORMALLY DRY WASHES AND SMALL STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3172 11116 3133 11115 3134 11046 3173 11046 $$ PYTLAK WEATHER.GOV/TUCSON
000 WGUS75 KTWC 242225 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 322 PM MST THU AUG 24 2006 AZC023-242300- SANTA CRUZ AZ- 322 PM MST THU AUG 24 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR SANTA CRUZ COUNTY... AT 318 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING NEAR RIO RICO. SONOITA WASH NEAR RIO RICO WAS FLOWING ACROSS ROADS IN THE AREA. THE HEAVIEST RAIN HAS MOVED OUT OF SANTA CRUZ COUNTY. HOWEVER...BOTH SURFACE REPORTS AND DOPPLER RADAR INDICATE THAT UP TO 2 INCHES OF RAIN FELL NEAR TUBAC...RIO RICO...AND CANELO EARLIER THIS AFTERNOON. ADDITIONAL RUNOFF IS LIKELY INTO SONOITA WASH...CREEKS FLOWING INTO THE UPPER SANTA CRUZ RIVER...AND IN WASHES FLOWING OUT OF THE SANTA RITA MOUNTAINS NORTHEAST OF TUBAC. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3172 11116 3133 11115 3134 11046 3173 11046 $$ PYTLAK WEATHER.GOV/TUCSON
000 WGUS75 KTWC 242253 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 351 PM MST THU AUG 24 2006 AZC023-242301- SANTA CRUZ AZ- 351 PM MST THU AUG 24 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM MST FOR SANTA CRUZ COUNTY... NATIONAL SERVICE DOPPLER RADAR INDICATES THAT ONLY LIGHT RAIN REMAINS OVER THE COUNTY. HOWEVER...STREAMS WILL CONTINUE TO FLOW NEAR RIO RICO...TUBAC...AND IN THE UPPER SANTA CRUZ RIVER NEAR LOCHIEL WHERE UP TO 2 INCHES OF RAIN FELL EARLIER THIS AFTERNOON. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. DO NOT DRIVE AROUND BARRICADES. LAT...LON 3172 11116 3133 11115 3134 11046 3173 11046 $$ PYTLAK WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 10:20 AM MST, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 24, 10:20 AM MST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 1020 AM MST THU AUG 24 2006 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND THIS EVENING AS A MOIST FLOW PREVAIL OVER SOUTHEAST ARIZONA. THE CHANCES FOR THUNDERSTORMS WILL DECREASE THIS WEEKEND AS A GREAT BASIN DISTURBANCE SPREADS DRIER AIR OVER THE AREA. && .DISCUSSION...KEMX WSR-88D DETECTED SCATTERED TO NUMEROUS MOSTLY 30-55 DBZ ECHOES OVER SE PINAL/EXTREME NE PIMA/WRN GRAHAM COUNTIES VALID 1715Z. CELL MOVEMENTS WERE NEARLY STATIONARY OR DRIFTING SLOWLY NEWD. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES. DEWPOINTS VALID 17Z WERE GENERALLY IN THE LOWER-MID 60S AND THESE VALUES WERE NEARLY IDENTICAL TO 24 HOURS AGO. VISIBLE SATELLITE IMAGERY INDICATED CLEAR SKIES ACROSS FAR WRN PIMA COUNTY AS WELL AS EXTREME ERN SECTIONS...BUT GENERALLY CLOUDY SKIES OVER ERN PIMA/SE PINAL/WRN GRAHAM COUNTIES. CLOUD TOPS WERE GENERALLY WARMING DURING THE PAST 1-2 HOURS ASSOCIATED WITH THE COMPLEX OVER SE PINAL COUNTY. 24/12Z KTUS SOUNDING DEPICTED A VERY MOIST REGIME...WITH PRECIP WATER VALUE NEAR 1.65 INCHES...AND A NEARLY SATURATED 800-500 MB LAYER. VERY LIGHT WLY FLOW PREVAILED THROUGHOUT MUCH OF THE COLUMN. 24/12Z UPPER AIR PLOTS INDICATED HIGH PRESSURE CENTERED OVER WEST CENTRAL TX...LOW PRESSURE OVER CHIHUAHUA...AND TROUGH OVER THE PACIFIC NW/NRN ROCKIES REGION. VERY LIGHT SWLY FLOW PREVAILED OVER SRN AZ. CONVECTIVE COMPLEX ONGOING JUST NORTH OF THIS FORECAST AREA OVER CENTRAL AZ WAS AHEAD OF IMPULSE PER WATER VAPOR IMAGERY/SPENES MESSAGE. ANY SUBSIDENCE BEHIND THIS IMPULSE SHOULD BE SHORT-LIVED ESPECIALLY GIVEN SERIES OF IMPULSES EMBEDDED WITHIN THE SLY/SWLY FLOW EXPECTED TO APPROACH SRN AZ LATER THIS AFTERNOON/TONIGHT. GIVEN THE VERY LIGHT WIND REGIME LOCALLY HEAVY RAINS ARE EXPECTED PRACTICALLY ANYWHERE WITHIN SE AZ THIS AFTERNOON/EVENING. SCATTERED- NUMEROUS SHOWERS/TSTMS CENTRAL/ERN SECTIONS WITH ISOLATED SHOWERS/ TSTMS FAR WRN PIMA THIS AFTERNOON/EVENING PER INHERITED FORECASTS IS REASONABLE. CONVECTIVE ACTIVITY EXPECTED TO DECREASE ESPECIALLY WRN SECTIONS FRI AND DOWNWARD TREND TO CONTINUE THIS WEEKEND AS TROUGH DEEPENS OVER THE GREAT BASIN REGION. MOISTURE PROGGED TO INCREASE EARLY NEXT WEEK AS SLY FLOW RETURNS IN RESPONSE TO HIGH PRESSURE SYSTEM OVER THE FOUR CORNERS REGION. PERHAPS SOME DRYING AGAIN LATE NEXT WEEK AS SWLY FLOW DEVELOPS IN RESPONSE TO TROUGH ALONG THE WEST COAST. DAYTIME MAX TEMPS THIS FORECAST PERIOD EXPECTED TO REMAIN CLOSE TO SEASONAL NORMALS FOR LATE AUG. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 24, 5:45 AM MST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO NATIONAL WEATHER SERVICE TUCSON AZ 545 AM MST THU AUG 24 2006 AZZ019-029-031>035-251400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- WESTERN PIMA COUNTY-TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 545 AM MST THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE CENTERED OVER NORTH CENTRAL TEXAS AND EXTENDING ACROSS NORTHERN MEXICO WILL ALLOW SOUTH TO SOUTHWEST FLOW TO CONTINUE TO PULL MOISTURE INTO ARIZONA TODAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS CENTRAL PORTIONS OF MY FORECAST AREA FROM SOUTHWEST PINAL COUNTY AND EXTENDING INTO NORTHEAST PIMA COUNTY...INCLUDING THE TUCSON AREA. THESE STORMS HAVE DEVELOPED ALONG A BOUNDARY BETWEEN DRY AIR OVER NORTHERN BAJA AND NORTHWEST SONORA...AND VERY MOIST AIR OVER CENTRAL AND EASTERN ARIZONA. EVEN THOUGH ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED TODAY...SOME OF THE STORMS WILL LIKELY APPROACH OR EXCEED SEVERE LEVELS WITH A POTENTIAL FOR PRODUCING DAMAGING WINDS AND HAIL. THE MID TO UPPER LEVEL WINDS ARE RATHER WEAK TODAY...SO THE MAIN CONCERN WITH THESE STORMS WILL BE HEAVY RAIN WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE FLOW PATTERN WILL REMAIN FAVORABLE FOR THUNDERSTORMS EACH DAY...BUT WITH LESS ACTIVITY EXPECTED ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-251400- UPPER GILA RIVER VALLEY- 545 AM MST THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE FLASH FLOOD WATCH IS ASSOCIATED WITH A RISE ON THE GILA RIVER AT DUNCAN. FOR MORE DETAILED INFORMATION CONCERNING THE WATCH REFER TO THE LATEST ISSUANCE OF THE FLASH FLOOD WATCH UNDER THE HEADER PHXFFATWC OR REFER TO OUR WEB PAGE AT WWW.WEATHER.GOV/TUCSON. HIGH PRESSURE CENTERED OVER NORTH CENTRAL TEXAS AND EXTENDING ACROSS NORTHERN MEXICO WILL ALLOW SOUTH TO SOUTHWEST FLOW TO CONTINUE TO PULL MOISTURE INTO ARIZONA TODAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS CENTRAL PORTIONS OF MY FORECAST AREA FROM SOUTHWEST PINAL COUNTY AND EXTENDING INTO NORTHEAST PIMA COUNTY...INCLUDING THE TUCSON AREA. THESE STORMS HAVE DEVELOPED ALONG A BOUNDARY BETWEEN DRY AIR OVER NORTHERN BAJA AND NORTHWEST SONORA...AND VERY MOIST AIR OVER CENTRAL AND EASTERN ARIZONA. EVEN THOUGH ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED TODAY...SOME OF THE STORMS WILL LIKELY APPROACH OR EXCEED SEVERE LEVELS WITH A POTENTIAL FOR PRODUCING DAMAGING WINDS AND HAIL. THE MID TO UPPER LEVEL WINDS ARE RATHER WEAK TODAY...SO THE MAIN CONCERN WITH THESE STORMS WILL BE HEAVY RAIN WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE FLOW PATTERN WILL REMAIN FAVORABLE FOR THUNDERSTORMS EACH DAY...BUT WITH LESS ACTIVITY EXPECTED ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Aug 23, 5:54 PM MST | Flash Flood Warning | TWC | Pima | 66 min |
| Aug 23, 6:15 PM MST | Flash Flood Warning | TWC | Cochise | 60 min |
| Aug 23, 6:26 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Aug 24, 7:24 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 21 min |
| Aug 24, 12:21 PM MST | Severe Thunderstorm Warning | TWC | Pima | 24 min |
| Aug 24, 12:42 PM MST | Severe Thunderstorm Warning | TWC | Pima | 33 min |
| Aug 24, 1:55 PM MST | Flash Flood Watch | TWC | 8 hr | |
| Aug 24, 2:01 PM MST | Flash Flood Warning | TWC | Cochise | |
| Aug 24, 2:31 PM MST | Flash Flood Warning | TWC | Pima | 59 min |
| Aug 24, 2:56 PM MST | Flash Flood Warning | TWC | Pima | 64 min |
| Aug 24, 3:00 PM MST | Flash Flood Warning | TWC | Cochise | |
| Aug 24, 4:24 PM MST | Flash Flood Warning | TWC | Pima | 96 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.